Thunderstorm Wind, Montezuma
- When
- June 8, 6:50 PM MST to 7:10 PM MST
- Where
- Montezuma County, 1 mi NW of Cortez
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.367, -108.600
Trees were blown down and large branches were snapped off.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Trees were blown down and large branches were snapped off.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 8, 1:30 PM MST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 230 PM MDT THU JUN 8 2006 .SHORT TERM (TONIGHT THROUGH SATURDAY)... THE FORECAST AREA IS BETWEEN A TROUGH OVER THE PACIFIC NORTHWEST AND AN UPPER RIDGE OVER THE PLAINS. MODERATE SOUTH TO SOUTHWEST FLOW OVERHEAD WITH A SIGNIFICANT AMOUNT OF SUBTROPICAL MOISTURE ENTRAINED INTO THE FLOW. MORNING GJT RAOB PRECIPITABLE WATER WAS AT .88 OF AN INCH WITH DECREASING AMOUNTS UPSTREAM TO THE SOUTH. AN EMBEDDED SHORTWAVE TROUGH SITUATED JUST NORTH OF THE FOUR CORNERS IS RESULTING IN WIDESPREAD BROKEN TO OVERCAST CONDITIONS AND STRATIFORM PRECIPITATION FROM HINSDALE COUNTY NORTHWEST ACROSS MESA COUNTY AND UINTAH COUNTY IN NORTHEAST UTAH. CLEARING HAS TAKEN PLACE OVER SOUTHEAST UTAH BEHIND THIS WAVE. THIS AREA WILL NEED TO BE MONITORED FOR STORMS LATER THIS AFTERNOON WITH SEVERAL HOURS OF SUN LEFT TO DESTABILIZE THE ATMOSPHERE AND OUTFLOW BOUNDARIES FROM STORMS TO THE SOUTHWEST POTENTIALLY AFFECTING THE AREA. A FEW THUNDERSTORMS POPPING UP ON THE PERIPHERY OF THE MAIN CLOUD SHIELD BUT EXPECT THIS BAND OF PRECIPITATION AND CLOUDS TO KEEP MUCH OF THE AREA STABLE ENOUGH TO REALLY LIMIT STORM DEVELOPMENT. PRECIPITATION IS MOVING ALONG AT A PRETTY GOOD CLIP WHICH SHOULD KEEP AMOUNTS FAIRLY LIGHT UNLESS SOME TRAINING CELLS DEVELOP. PRECIPITATION SHOULD WIND DOWN THIS EVENING AS THE SHORTWAVE TROUGH MOVES NORTHEAST AND THE LOWER ATMOSPHERE STABILIZES. KEPT LOW POPS IN THE FORECAST LATE TONIGHT WITH SOME MESO SCALE INTERACTIONS OR WEAK WAVES POTENTIALLY KEEPING A FEW NOCTURNAL SHOWERS GOING. FLOW ALOFT TO BECOME MORE SOUTHWEST FRIDAY WITH DRIER AIR TO BEGIN WORKING INTO THE AREA AS THE FLOW TURNS MORE SOUTHWEST. PLENTY OF LOW LEVEL MOISTURE WILL BE AROUND FOR DIURNAL CONVECTION TO DEVELOP... INITIALLY OVER THE HIGH TERRAIN THEN MOVING OUT OVER THE VALLEYS. WINDS SHOULD BE PICKING UP FRIDAY AS THE PACIFIC NORTHWEST TROUGH MOVES CLOSER TO THE AREA AND A WEAK COLD FRONT SLIPS INTO NORTHERN UTAH. EXPECT WARMER TEMPERATURES FRIDAY WITH LESS CLOUD COVER EARLY ON ALLOWING FOR MORE SUNSHINE. DRYING TREND TO CONTINUE FRIDAY NIGHT INTO SATURDAY. ANOTHER ROUND OF DIURNALLY DRIVEN CONVECTION SATURDAY AFTERNOON BUT IT SHOULD BE MORE LIMITED TO HIGH TERRAIN. WIND SHOULD BE UP A FEW NOTCHES WITH THE WEAK COLD FRONT SAGGING INTO NORTHEAST UTAH AND FAR NORTHWEST COLORADO AND A WELL MIXED BOUNDARY LAYER CREATING GUSTY CONDITIONS IN THE AFTERNOON. WENT CLOSE TO PERSISTENCE FOR TEMPERATURES SATURDAY. LINDQUIST .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... A FEW LINGERING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SATURDAY NIGHT AND SUNDAY...BUT MOISTURE WILL BE SLOWLY DISAPPEARING. BY MONDAY A RETURN TO MUCH DRIER CONDITIONS WILL SPREAD ACROSS THE CWA...AND DRY AIR WILL REMAIN THROUGHOUT THE PERIOD. WEAK RIDGING WILL DEVELOP ACROSS THE AREA ALONG A NW-SE AXIS. THIS WILL ALLOW TEMPERATURES TO REBOUND TO ABOVE NORMAL (BUT NOT RECORD) CONDITIONS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && TAL/BA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT THU JUN 8 2006 COZ001>014-017>023-UTZ022>025-027>029-091200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER WESTERN COLORADO AND EASTERN UTAH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS CONTINUES THROUGH THE WEEKEND INTO EARLY NEXT WEEK...MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
416 PM MDT THU JUN 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST EAGLE 39.66N 106.82W
06/08/2006 M63.00 MPH EAGLE CO AWOS
&&
JCOLTONThe Grand Junction radar (KGJX), 192 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514760.